MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM , TRS175SB2; SPECIMEN BAG

CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM , TRS175SB2; SPECIMEN BAG
Model Number TRS175SB2
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint is confirmed.Received one trs175sb2 in opened original packaging.Lot number was confirmed.Performed a visual inspection of the device, the string was wrapped multiple times around the plunger creating tension.The metal prongs were protruding out of the sides of the retrieval bag.Performed a functional inspection, the white inner plunger was difficult to maneuver in and out.Without disconnecting the string and retrieval bag you could not pull the white plunger out from the purple shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 9 complaints regarding 9 devices for this device family and failure mode.During the same time frame 385,738 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.00002 per the instructions for use, the user is advised the following; only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Care should be taken when using sharp and electro-surgical devices.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the trs175sb2, " was deployed and the metal distal tip of the bag was exposed on both sides.The staff reported that the metal tip caused the patient to bleed from the incision site more than usual." the procedure performed on (b)(6) 2019 was completed using another of the same specimen bag.Cautery was used to stop the bleeding.A larger incision to remove the device was not needed.This report is being raised due to patient injury.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM , TRS175SB2
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
31136
MX  31136
MDR Report Key8864026
Report Number3007305485-2019-00281
Device Sequence Number2754612
Product Code GCJ
UDI-Device Identifier20653405986116
UDI-Public(01)20653405986116(17)210919(10)201809209
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Device Lot Number201809209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;